Comptes Rendus
Partial Differential Equations
Global existence of weak solutions to some micro-macro models
Comptes Rendus. Mathématique, Volume 345 (2007) no. 1, pp. 15-20.

We prove the global existence of weak solutions for the co-rotational FENE dumbbell model and the Doi model also called the Rod model. The proof is based on propagation of compactness, namely if we take a sequence of weak solutions which converges weakly and such that the initial data converges strongly then the weak limit is also a solution.

On montre l'existence globale de solutions faibles à certains modèles micro-macro. En particulier on étudie le modèle FENE (le cas des ressorts) et le modèle de Doi (le cas des barres rigides). La preuve est basée sur la propagation de la compacité.

Published online:
DOI: 10.1016/j.crma.2007.05.011

Pierre-Louis Lions 1; Nader Masmoudi 2

1 University Paris-Dauphine, place du Maréchal-De-Lattre-De-Tassigny, 75775 Paris cedex 16, France
2 Courant Institute of Mathematical Sciences, 251, Mercer Street, New York, NY 10012-1185, USA
     author = {Pierre-Louis Lions and Nader Masmoudi},
     title = {Global existence of weak solutions to some micro-macro models},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {15--20},
     publisher = {Elsevier},
     volume = {345},
     number = {1},
     year = {2007},
     doi = {10.1016/j.crma.2007.05.011},
     language = {en},
AU  - Pierre-Louis Lions
AU  - Nader Masmoudi
TI  - Global existence of weak solutions to some micro-macro models
JO  - Comptes Rendus. Mathématique
PY  - 2007
SP  - 15
EP  - 20
VL  - 345
IS  - 1
PB  - Elsevier
DO  - 10.1016/j.crma.2007.05.011
LA  - en
ID  - CRMATH_2007__345_1_15_0
ER  - 
%0 Journal Article
%A Pierre-Louis Lions
%A Nader Masmoudi
%T Global existence of weak solutions to some micro-macro models
%J Comptes Rendus. Mathématique
%D 2007
%P 15-20
%V 345
%N 1
%I Elsevier
%R 10.1016/j.crma.2007.05.011
%G en
%F CRMATH_2007__345_1_15_0
Pierre-Louis Lions; Nader Masmoudi. Global existence of weak solutions to some micro-macro models. Comptes Rendus. Mathématique, Volume 345 (2007) no. 1, pp. 15-20. doi : 10.1016/j.crma.2007.05.011.

[1] J.W. Barrett; C. Schwab; E. Süli Existence of global weak solutions for some polymeric flow models, Math. Models Methods Appl. Sci., Volume 15 (2005) no. 6, pp. 939-983

[2] R.B. Bird; C. Curtiss; R. Amstrong; O. Hassager Dynamics of Polymeric Liquids, Kinetic Theory, vol. 2, Wiley, New York, 1987

[3] J.-Y. Chemin; N. Masmoudi About lifespan of regular solutions of equations related to viscoelastic fluids, SIAM J. Math. Anal., Volume 33 (2001) no. 1, pp. 84-112

[4] P. Constantin, C. Fefferman, E. Titi, A. Zarnescu, Regularity for coupled two-dimensional nonlinear Fokker–Planck and Navier–Stokes systems, Preprint, 2006

[5] P. Constantin, N. Masmoudi, Global well posedness for a Smoluchowski equation coupled with Navier–Stokes equations in 2d, Preprint, 2007

[6] R.J. DiPerna; P.-L. Lions Ordinary differential equations, transport theory and Sobolev spaces, Invent. Math., Volume 98 (1989) no. 3, pp. 511-547

[7] W. E; T. Li; P. Zhang Well-posedness for the dumbbell model of polymeric fluids, Comm. Math. Phys., Volume 248 (2004) no. 2, pp. 409-427

[8] B. Jourdain; T. Lelièvre; C. Le Bris Existence of solution for a micro-macro model of polymeric fluid: the FENE model, J. Funct. Anal., Volume 209 (2004) no. 1, pp. 162-193

[9] F.-H. Lin; C. Liu; P. Zhang On hydrodynamics of viscoelastic fluids, Comm. Pure Appl. Math., Volume 58 (2005) no. 11, pp. 1437-1471

[10] P.-L. Lions; N. Masmoudi Global solutions for some Oldroyd models of non-Newtonian flows, Chinese Ann. Math. Ser. B, Volume 21 (2000) no. 2, pp. 131-146

[11] N. Masmoudi, Well posedness for the FENE dumbbell model of polymeric flows, Preprint, 2007

[12] H.C. Öttinger Stochastic Processes in Polymeric Fluids: Tools and Examples for Developing Simulation Algorithms, Springer-Verlag, Berlin, 1996

[13] F. Otto, A. Tzavaras, Continuity of velocity gradients in suspensions of rod-like molecules, Preprint, 2005

[14] H. Zhang; P. Zhang Local existence for the FENE-dumbbell model of polymeric fluids, Arch. Ration. Mech. Anal., Volume 181 (2006) no. 2, pp. 373-400

Cited by Sources:

Comments - Policy